Pembrolizumab Associated Bilateral Optic Neuritis

View at publisher
Authors: Robert Finley, Praveen Jeyaseelan
Cited by: 1
References: 8

Abstract

PURPOSE: : Case report. RESULTS: A 52-year-old female on Pembrolizumab for vulvar squamous cell carcinoma developed bilateral optic neuritis due to an altered immune system secondary to pembrolizumab targeting her nervous system. CONCLUSION: Though brain metastasis and paraneoplastic optic neuropathy are feared complications in cancer patients with vision loss, drug induced bilateral optic neuropathy is a rare possibility and should be considered. As immune checkpoint inhibitors continue to grow in popularity and are approved for more uses, it is important for vigilant monitoring of immune-related adverse events (irAEs) as well as quick and effective management of these adverse reactions. Our patient did not respond to intravenous steroids and subsequent plasmapheresis helped good visual recovery.

Fields of Study & Subjects

Cancer Immunotherapy and Biomarkers Brain Metastases and Treatment Autoimmune Neurological Disorders and Treatments

Publication details

Journal / source
Ocular Immunology and Inflammation
Publisher
Informa UK Limited
Volume
34
Issue
5
Pages
1192–1195
Publication date
20 May 2026
Language
EN